Thunderstorm Wind, Avoyelles
- When
- August 14, 3:48 PM CST
- Where
- Avoyelles County, Marksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.133, -92.067
Several trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 14, 1:41 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CDT SUN AUG 14 2005 .DISCUSSION... HAD TO THROW OUT THE NAM IN FAVOR OF THE GFS SINCE ITS WIND FLOW PATTERN AT 700 AND 500 MB HAD TROUGHING ALONG THE WESTNER GULF COAST THAT DIDNT MATCH OBSERVATIONS. RAINS ON RADAR SHOULD END BEFORE DARK SO ONLY KEPT SLIGHT CHANCE OF SUMMERTIME EVENING THUNDERSTORMS FOR TONIGHT. GFS MOS HAD SOME UNUSUALLY HIGH POPS FOR THIS TIME OF YEAR FOR MONDAY....UP TO ABOUT 80 PERCENT NORTH. COULDNT GO FOR THOSE NUMBERS BUT KEPT A 50 PERCENT CHANCE AREA WIDE. CURRENT CONTINUING PATTERN WITH HIGH PRESSURE SURFACE AND ALOFT WITH A LOW LEVEL SOUTHERLY FLOW INDICATES THERE WILL BE SCATTERED THUNDERSTORMS MAINLY DURING THE DAYTIMES TUESDAY AND WEDNESDAY. FOR THE EXTENDED PERIOD...THURSDAY THROUGH SUNDAY...CHANCES OF RAIN DURING AFTERNOONS AND EVENINGS WILL BE SMALL WITH CONTINUING HIGH PRESSURE SURFACE AND ALOFT. && .AVIATION... OUTSIDE OF THUNDERSTORMS...VFR. && .MARINE... RELATIVELY OLIGHT WINDS WILL CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 93 76 94 / 20 50 20 40 KBPT 76 93 77 94 / 20 50 20 30 KAEX 72 94 72 96 / 10 50 10 40 KLFT 76 93 75 93 / 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 501 AM CDT SUN AUG 14 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-151015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 501 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE WILL BRING ABOUT SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. ONE OR TWO THUNDERSTORMS COULD BRIEFLY PULSE UP TO SEVERE LEVELS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY SHOULD SEE A REPEAT OF SCATTERED AFTERNOON THUNDERSTORMS. A COUPLE OF STORMS COULD BRIEFLY REACH SEVERE LEVELS LATE IN THE AFTERNOON. DRIER CONDITIONS ARE EXPECTED OVER THE REMAINDER OF THE WEEK WITH AFTERNOON HEAT INDICES BETWEEN 105 TO 110 LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL NOT BE NEEDED. JS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469782.